MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HAT-TRICK PIP FUS 2.7MMPROX 4MM10DEG+MID; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. HAT-TRICK PIP FUS 2.7MMPROX 4MM10DEG+MID; SCREW, FIXATION, BONE
Model Number 72204370
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during use, when inserting the proximal portion of the pip implant, the implant sheared in half and broke off while part of it was still in the patient and it was unable to be removed from the bone.Surgery was resumed, after a non-significant delay, with a change on the surgical technique; toe pinning.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the shipping information was provided; however, the subject device was not made available to the designated complaint unit and thus a physical product evaluation could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specification found that a statement (c of c) or evidence of conformance to material and processing specification must be provided.A clinical review states that there were no clinical factors found which would have contributed to the event.If a portion of the implant remains retained in the patient, it is made of a biocomposite material which is intended for implantation to allow for bone ingrowth.If the implant was retained, it is unknown if the broken piece will migrate and there is potential risk for tissue inflammation and/or pain.An analysis of the customer provided images found the anchor had become fractured.Factors that could have contributed to the reported event include an impact inconsistent with normal use or excessive force.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
HAT-TRICK PIP FUS 2.7MMPROX 4MM10DEG+MID
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15241299
Report Number1219602-2022-01172
Device Sequence Number6456956
Product Code HWC
UDI-Device Identifier00885554034943
UDI-Public00885554034943
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133515
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Model Number72204370
Device Catalogue Number72204370
Device Lot Number50908933
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown